MAUDE Adverse Event Report: COVIDIEN 980 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE

COVIDIEN 980 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE
Model Number 980U1ESDIUU
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Pneumothorax (2012)
Date of Event 05/31/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Initial report was not provided.Device evaluation summary: medtronic conducted an investigation based upon all information received.It was reported that while using the 980 ventilator, a patient developed a pneumothorax.Although requested, no further information was provided.The device was available for evaluation.A review of the system logs showed no malfunction of the ventilator.The medtronic service engineer (se) inspected the device and was unable to duplicate the reported issue.The ventilator passed all testing per manufacturing specification and was returned to the customer.This event is being conservatively reported due to the pneumothorax.The cause of the reported event could not be determined without additional information regarding patient history, patient baseline and ventilator settings.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it has met all medtronic quality specifications.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that while using the 980 ventilator, a patient developed a pneumothorax.Although requested, no further information was not provided.Although the ventilator memory logs showed no malfunction of the ventilator, this event is being conservatively reported due to the pneumothorax.
 
Additional Manufacturer Narrative
Additional information added to investigation summary: the service personnel (sp) inspected the ventilator and found no faults with the unit.Sp visually inspected the unit and found no anomalies.Sp performed est (extended self-test) and found no faults in the unit.Review of the ventilator memory logs showed no malfunction.The unit could not cause a pneumothorax in this scenario.However, this event was conservatively reported due to the pneumothorax.The ventilator passed all testing per manufacturing specification and was returned to the customer.The investigation found the device to function normally.A review of the device history record / product history record identified that the assembly/device had no failures which were relevant to the failure reported by the field.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
980 VENTILATOR
Common Device Name
VENTILATOR, CONTINUOUS, FACILITY USE
Manufacturer (Section D)
COVIDIEN
micheal collins rd mervue
galway
EI 
Manufacturer (Section G)
COVIDIEN
micheal collins rd mervue
galway
EI  
Manufacturer Contact
kelly adams
2101 faraday ave
carlsbad, CA 92008
7606035046
MDR Report Key12077630
Report Number8020893-2021-00097
Device Sequence Number14343739
Product Code CBK
UDI-Device Identifier10884521201422
UDI-Public10884521201422
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K131252
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number980U1ESDIUU
Device Catalogue Number980U1ESDIUU
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/19/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/31/2021
Supplement Date Received by Manufacturer12/03/2021
Initial Report FDA Received Date06/28/2021
Supplement Report FDA Received Date12/13/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/23/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown